MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. VISERA CYSTO-NEPHRO VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. VISERA CYSTO-NEPHRO VIDEOSCOPE
Model Number CYF-V2R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.During the evaluation the device was leak tested and no leaks were observed.The reported issue was confirmed, the scope had a hole in it and the cap was broken.A replacement device was shipped to the user facility.In addition, as part of the investigation into this report,olympus followed up with the user facility to obtain more information and was informed the issue was noticed during reprocessing.The scope was taken out of the sterilizer and it was noticed that when they opened the cap the end of the scope had blown out.The cap was still on the scope.However, when they opened the cap it was noticed the camera part had blown out.A new cap has been ordered.The device has been sent to olympus for repair.No other damage or abnormalities were observed when the scope was inspected after the two issues were noticed with the scope.The service order number is (b)(4).There was no patient involvement.This one scope was the only one that had damage.The sterilizer being used is an asp sterad x.This sterilizer is new.The scopes are leak tested prior to every procedure.The leak tester is an olympus leak tester model wa23080a.Enzymatic detergent is being used to manually clean and disinfect the scopes.It is unknown how often the minimum effective concentration is being checked.The endoscope channel is being brushed with an olympus bw-7b brush.Pre-cleaning is being done immediately after a procedure.Air is flushed into the endoscope.The last time a reprocessing in-service was provided was 3 years ago.However, their processing and infection control come every year to watch them clean the scopes.All reprocessing personnel are trained on how to reprocess the scopes.The scopes are being stored in their sterile container when not in use.The user facility continues to reprocess the scopes following manual instructions.If additional information is obtained a follow up report will be submitted.
 
Event or Problem Description
The user facility reported that parts fall off from the distal end of the scope.The scope has a hole, and the eto cap was broken.
 
Additional Manufacturer Narrative
D4: the serial number of the device was updated from (b)(6) to (b)(6).The letter a was used to mark the device as a refurbishment.H6: a device history record (dhr) did not find any defects or nonconformities.All records indicate that the device was manufactured in accordance with all applicable procedures.After the device evaluation, the event was determined to be caused due to the mishandling of the device.Per the instructions for use: attach the sterilization cap to the endoscope before ethylene oxide gas sterilization.If the sterilization cap is not attached to the endoscope during ethylene oxide gas sterilization, the air inside the endoscope will expand and could rupture the bending section cover and/or damage the angulation mechanism.Exceeding the recommended parameters may cause equipment damage.Do not seal the endoscope with other equipment that may contact the endoscope in the package.Otherwise, the endoscope may be damaged.

Brand Name
VISERA CYSTO-NEPHRO VIDEOSCOPE
Common Device Name
CYSTO-NEPHRO VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10201296
Report Number2951238-2020-00460
Device Sequence Number16797718
Product Code FAJ
UDI-Device Identifier04953170287619
UDI-Public04953170287619
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K133538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-V2R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1